Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 27, 2021Parke County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 9:25 PM EDT for Parke County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 9:25 PM EDT (01:25 UTC)
Expired
Jun 27, 2021, 10:00 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN

County Parke County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS83 KIND 280125
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
925 PM EDT Sun Jun 27 2021

INZ035-043-044-051-280200-
Fountain-Parke-Vermillion-Vigo-
925 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VIGO...SOUTH
CENTRAL FOUNTAIN...PARKE AND SOUTHERN VERMILLION COUNTIES...

At 924 PM EDT, a strong thunderstorm was located near Clinton, or 18
miles north of Terre Haute, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Rosedale,
Kingman, Universal, Mecca, Bloomingdale, Marshall, Shepardsville,
Turkey Run State Park, Yeddo, North Terre Haute and Judson.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4008 8732 3989 8709 3987 8709 3987 8706
      3983 8701 3981 8701 3959 8728 3953 8737
      3969 8753
TIME...MOT...LOC 0124Z 224DEG 25KT 3974 8735 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:21 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 7:21 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
721 PM EDT Sun Jun 27 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Monday night)
Issued at 259 PM EDT Sun Jun 27 2021

Widely scattered thunderstorms have developed across much of central
Indiana this afternoon, and expect this activity to continue and
perhaps expand/intensify a bit through late afternoon. Activity
should decrease significantly overnight, with most guidance keeping
the bulk of the overnight convection northwest nearest the boundary
and the upper level support in ongoing broad southwest flow aloft.

Bulk shear is minimal across the area this afternoon, confined to a
narrow corridor near the front, so aside from any quick pulse
storms, severe threat is minimal.

Monday looks to be mostly a rinse and repeat of today, although with
the upper trough finally beginning to make some eastward progress,
more activity may stick around into the overnight hours tomorrow
night. Weak shear will again limit any severe threat to pulse storms
at most.

High precipitable water values and seasonably high freezing levels
will continue to combine to produce high precipitation efficiency
and an attendant heavy rain/isolated flood threat along with the
pulse severe threat.

Blend temperatures looked a bit warm tomorrow given temps in recent
days and little change in airmass, but blend is near persistence on
the overnights which is reasonable until frontal passage.

&&

.Long Term...(Tuesday through Sunday)
Issued at 259 PM EDT Sun Jun 27 2021

An upper trough will gradually dig into the area mid to late week.
This will allow the front to gradually move through central Indiana
during that period. This will result in a continuation of PoPs
during the week.

The highest PoPs look to be in the Wednesday and Thursday time
frame, with the surface front in the area. Will go likely or higher
PoPs during this time all areas. Tuesday remains a little in
question on how high to go with PoPs as an upper high might hang on
enough to keep chances down.

High precipitable water values through at least mid-week will keep
the threat for locally heavy rain around. Moisture decreases some by
later Thursday into Friday as the front exits to the south and the
upper trough digs in.

Models continue to differ on the evolution of the upper pattern for
the end of the week into the weekend, especially where an upper low
will develop. There is no clear trend at the moment, so confidence
in PoPs this weekend is very low. Will keep some low PoPs going to
account for solutions with the upper low across the area.

Temperatures will cool to below normal values by late week into the
weekend as the warm and humid airmass is pushed out of the area.

&&

.Aviation...(00Z TAF Issuance)
Issued at 719 PM EDT Sun Jun 27 2021

IMPACTS:

* Scattered showers thunderstorms this evening into tonight. Best
  chances for TS at KLAF.

* Southwest winds 7-10 KT.

* Chances for afternoon/evening thunderstorms tomorrow

DISCUSSION: Broad southwest flow continues across the area, with a
warm and unstable airmass in place. Scattered thunderstorms are
moving across west-central Indiana, and will be a threat at KLAF
and KHUF through the late evening hours. TS at KBMG and KIND do
remain a possibility this evening, but the liklihood is not high
enough to include within this issuance. Will add tempo groups
within updates if threat becomes greater. Scattered thunderstorms
will once again intiate tomorrow afternoon, affecting all sites.

Conditions will be primarily VFR, with brief MVFR to IFR conditions
possible in storms.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...Nield
Long Term...50
Aviation...Updike
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Sun Jun 27 2021

INZ021-028>031-035>049-051>057-060>065-067>072-281930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
327 PM EDT Sun Jun 27 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms can be expected, primarily through the
evening hours, although a few storms may linger overnight. Isolated
strong to severe storms cannot be entirely ruled out through this
evening, with damaging winds, heavy rain, and localized flooding the
primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 27, 7:20 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
720 PM EDT Sun Jun 27 2021

INZ021-028-029-035-272345-
Fountain-Warren-Tippecanoe-Carroll-
720 PM EDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CARROLL...
NORTHEASTERN FOUNTAIN...NORTHERN TIPPECANOE AND NORTHEASTERN WARREN
COUNTIES...

At 720 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Brookston to 7 miles north of
Williamsport. Movement was northeast at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lafayette, West Lafayette, Williamsport, Attica, Shadeland, Battle
Ground, Pine Village, Yeoman and Purdue University.

This includes Interstate 65 between mile markers 171 and 184.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4044 8668 4025 8729 4047 8732 4048 8731
      4048 8709 4056 8709 4056 8677 4066 8677
      4068 8674 4068 8676 4069 8675 4070 8676
      4072 8675 4072 8676 4074 8673 4074 8670
TIME...MOT...LOC 2320Z 208DEG 19KT 4057 8681 4039 8730

CP
Special weather statement, Jun 27, 7:46 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
746 PM EDT Sun Jun 27 2021

INZ021-029-280015-
Tippecanoe-Carroll-
746 PM EDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL AND NORTHERN
TIPPECANOE COUNTIES...

At 746 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Delphi to near West
Lafayette. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lafayette, West Lafayette, Delphi, Flora, Shadeland, Dayton, Battle
Ground, Camden, Yeoman and Purdue University.

This includes Interstate 65 between mile markers 168 and 184.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4074 8653 4069 8652 4069 8637 4052 8638
      4043 8657 4043 8669 4037 8670 4034 8709
      4056 8708 4056 8677 4066 8677 4068 8674
      4068 8676 4074 8675
TIME...MOT...LOC 2346Z 225DEG 21KT 4064 8652 4041 8700

CP
Special weather statement, Jun 27, 8:27 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
827 PM EDT Sun Jun 27 2021

INZ021-280045-
Carroll-
827 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARROLL COUNTY...

At 827 PM EDT, a strong thunderstorm was located 8 miles southwest of
Logansport, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will remain over mainly rural areas of northeastern
Carroll County.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4069 8652 4069 8637 4056 8637 4055 8639
      4073 8662 4074 8661 4074 8653
TIME...MOT...LOC 0027Z 224DEG 24KT 4065 8647

CP
Special weather statement, Jun 27, 8:52 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
852 PM EDT Sun Jun 27 2021

INZ046-047-054-055-280115-
Johnson-Morgan-Hendricks-Marion-
852 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN...
NORTHWESTERN JOHNSON...SOUTHEASTERN HENDRICKS AND SOUTHWESTERN MARION
COUNTIES...

At 851 PM EDT, a strong thunderstorm was located over Mooresville, or
16 miles southwest of Indianapolis, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Greenwood, Plainfield, Beech Grove, Speedway,
Mooresville, Southport, Avon, Brooklyn, Clermont, Monrovia,
Homecroft, Wynnedale, Spring Hill, Bethany, Monument Circle, Eagle
Creek Reservoir, Lake Hart, Indianapolis Int'l Airport and Waverly.

This includes the following highways...
 Interstate 65 between mile markers 103 and 124.
 Interstate 70 between mile markers 60 and 84.
 Interstate 74 between mile markers 71 and 93.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3945 8635 3958 8650 3989 8628 3972 8602
TIME...MOT...LOC 0051Z 218DEG 27KT 3959 8635

CP
Special weather statement, Jun 27, 9:03 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
903 PM EDT Sun Jun 27 2021

INZ030-037>039-280145-
Clinton-Tipton-Boone-Hamilton-
903 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON...BOONE...
NORTHWESTERN HAMILTON AND SOUTHWESTERN TIPTON COUNTIES...

At 903 PM EDT, a strong thunderstorm was located over Lebanon, or 16
miles south of Frankfort, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Frankfort, Lebanon, Whitestown, Sheridan, Thorntown, Kirklin,
Michigantown, Kempton and Ulen.

This includes Interstate 65 between mile markers 131 and 154.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4014 8607 3992 8641 3992 8649 4016 8669
      4041 8635
TIME...MOT...LOC 0103Z 218DEG 27KT 4005 8648

CP
Special weather statement, Jun 27, 9:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
925 PM EDT Sun Jun 27 2021

INZ035-043-044-051-280200-
Fountain-Parke-Vermillion-Vigo-
925 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VIGO...SOUTH
CENTRAL FOUNTAIN...PARKE AND SOUTHERN VERMILLION COUNTIES...

At 924 PM EDT, a strong thunderstorm was located near Clinton, or 18
miles north of Terre Haute, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Rosedale,
Kingman, Universal, Mecca, Bloomingdale, Marshall, Shepardsville,
Turkey Run State Park, Yeddo, North Terre Haute and Judson.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4008 8732 3989 8709 3987 8709 3987 8706
      3983 8701 3981 8701 3959 8728 3953 8737
      3969 8753
TIME...MOT...LOC 0124Z 224DEG 25KT 3974 8735

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:27 PM EDTSpecial Weather StatementINDCarroll18 min
Jun 27, 8:42 PM EDTAreal Flood AdvisoryINDCarroll, Fountain, Tippecanoe, Warren6 hr
Jun 27, 8:46 PM EDTAreal Flood AdvisoryINDParke, Vermillion, Vigo6 hr
Jun 27, 8:52 PM EDTSpecial Weather StatementINDMarion23 min
Jun 27, 9:03 PM EDTSpecial Weather StatementINDBoone, Clinton42 min
Jun 27, 9:15 PM EDTSevere Thunderstorm WarningINDMarion30 min
Jun 27, 9:37 PM EDTSpecial Weather StatementINDHoward23 min
Jun 27, 9:40 PM EDTSpecial Weather StatementINDHamilton35 min
Jun 27, 10:14 PM EDTSpecial Weather StatementINDTipton31 min
Jun 28, 10:38 AM EDTRiver Flood WarningINDSullivan, Vigo6 days
Jun 28, 10:38 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo62 hr
Jun 28, 10:38 AM EDTRiver Flood WarningINDKnox, Sullivan8 days
Jun 28, 10:38 AM EDTRiver Flood WarningINDKnox, Sullivan8 days
Jun 28, 4:27 PM EDTSpecial Weather StatementINDBrown33 min
Jun 28, 5:00 PM EDTSpecial Weather StatementINDJohnson30 min
Jun 28, 5:21 PM EDTSpecial Weather StatementINDMarion24 min
Jun 28, 5:31 PM EDTSpecial Weather StatementINDMarion29 min
Jun 28, 5:46 PM EDTSpecial Weather StatementINDMarion29 min
Jun 28, 6:12 PM EDTSpecial Weather StatementINDJackson33 min
Jun 28, 6:33 PM EDTSpecial Weather StatementINDHamilton27 min
Jun 28, 6:41 PM EDTSpecial Weather StatementINDMonroe34 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.